Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 22, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 23, 2007, 2:52 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Apr 23, 2007, 3:00 AM HST. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 2:52 AM HST (12:52 UTC)
- In effect from
- Apr 23, 2007, 3:00 AM HST
- Expired
- Apr 25, 2007, 3:43 PM HST
- In force
- 61 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 231252 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 252 AM HST MON APR 23 2007 ...STRONG WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS OF HALEAKALA... .A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG WINDS OVER THE SUMMIT FOR THE NEXT FEW DAYS. HIZ022-240300- /O.NEW.PHFO.WI.Y.0022.070423T1300Z-070426T0200Z/ HALEAKALA SUMMIT- 252 AM HST MON APR 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST WEDNESDAY. EAST TO SOUTHEAST WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 MPH EARLY THIS MORNING AND CONTINUE THROUGH WEDNESDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWHW70 PHFO 240153 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 PM HST MON APR 23 2007 ...STRONG WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS OF HALEAKALA AND OVER LEEWARD KOHALA ON THE BIG ISLAND... .OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG WINDS OVER THE SUMMIT FOR THE NEXT FEW DAYS. STRONG WINDS CAN ALSO BE EXPECTED OVER LEEWARD KOHALA ON THE BIG ISLAND TONIGHT AND TUESDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ026-241500- /O.EXB.PHFO.WI.Y.0022.070424T0200Z-070425T0400Z/ KOHALA- 353 PM HST MON APR 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. EAST WINDS TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH WEDNESDAY. $$ HIZ022-241500- /O.CON.PHFO.WI.Y.0022.000000T0000Z-070426T0200Z/ HALEAKALA SUMMIT- 353 PM HST MON APR 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY... EAST WINDS TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH WEDNESDAY. $$ BURKE
000 WWHW70 PHFO 241358 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 358 AM HST TUE APR 24 2007 ...STRONG WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS OF HALEAKALA AND OVER LEEWARD KOHALA ON THE BIG ISLAND... .OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG WINDS OVER THE SUMMIT FOR THE NEXT FEW DAYS. STRONG WINDS CAN ALSO BE EXPECTED OVER LEEWARD KOHALA ON THE BIG ISLAND TUESDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ022-250300- /O.CON.PHFO.WI.Y.0022.000000T0000Z-070426T0200Z/ HALEAKALA SUMMIT- 358 AM HST TUE APR 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY... EAST WINDS TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH WEDNESDAY. $$ HIZ026-250300- /O.CON.PHFO.WI.Y.0022.000000T0000Z-070425T0400Z/ KOHALA- 358 AM HST TUE APR 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EAST WINDS TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH WEDNESDAY. $$ POWELL
000 WWHW70 PHFO 241403 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 403 AM HST TUE APR 24 2007 ...STRONG WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS OF HALEAKALA AND OVER LEEWARD KOHALA ON THE BIG ISLAND... .OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG WINDS OVER THE SUMMIT FOR THE NEXT FEW DAYS. STRONG WINDS CAN ALSO BE EXPECTED OVER LEEWARD KOHALA ON THE BIG ISLAND TUESDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ022-250315- /O.CON.PHFO.WI.Y.0022.000000T0000Z-070426T0200Z/ HALEAKALA SUMMIT- 403 AM HST TUE APR 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY... SUSTAINED WINDS OF 3O MPH WITH GUSTS TO 50 MPH ARE EXPECTED INTO WEDNESDAY AFTERNOON. $$ HIZ026-250315- /O.CON.PHFO.WI.Y.0022.000000T0000Z-070425T0400Z/ KOHALA- 403 AM HST TUE APR 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH THIS AFTERNOON. $$ POWELL
000 WWHW70 PHFO 250115 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 PM HST TUE APR 24 2007 ...STRONG WINDS WILL CONTINUE OVER THE HIGHER ELEVATIONS OF HALEAKALA ON MAUI AND OVER LEEWARD KOHALA ON THE BIG ISLAND... .OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG WINDS OVER THE SUMMIT OF HALEAKALA THROUGH WEDNESDAY AFTERNOON. STRONG WINDS CAN ALSO BE EXPECTED OVER LEEWARD KOHALA ON THE BIG ISLAND UNTIL EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ022-251415- /O.EXT.PHFO.WI.Y.0022.000000T0000Z-070426T0400Z/ HALEAKALA SUMMIT- 315 PM HST TUE APR 24 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... SUSTAINED WINDS NEAR 30 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THROUGH WEDNESDAY AFTERNOON. $$ HIZ026-251415- /O.EXT.PHFO.WI.Y.0022.000000T0000Z-070425T1600Z/ KOHALA- 315 PM HST TUE APR 24 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... SUSTAINED WINDS NEAR 30 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE UNTIL EARLY WEDNESDAY MORNING. $$ ANGLE/BURKE
000 WWHW70 PHFO 251338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST WED APR 25 2007 ...STRONG WINDS WILL CONTINUE OVER THE HIGHER ELEVATIONS OF HALEAKALA ON MAUI AND OVER LEEWARD KOHALA ON THE BIG ISLAND... .OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG WINDS OVER THE SUMMIT OF HALEAKALA ON MAUI AND OVER LEEWARD KOHALA SLOPES ON THE BIG ISLAND THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ026-260245- /O.EXT.PHFO.WI.Y.0022.000000T0000Z-070426T0400Z/ KOHALA- 338 AM HST WED APR 25 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... SUSTAINED WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 50 MPH LATER THIS MORNING. WINDS WILL DECREASE BELOW ADVISORY LEVEL BY THIS EVENING. $$ HIZ022-260245- /O.CON.PHFO.WI.Y.0022.000000T0000Z-070426T0400Z/ HALEAKALA SUMMIT- 338 AM HST WED APR 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... SUSTAINED WINDS WILL REMAIN AT OR ABOVE 30 MPH THROUGH THIS AFTERNOON...WITH GUSTS UP TO 50 MPH. WINDS WILL DECREASE BELOW ADVISORY LEVEL BY THIS EVENING. $$ POWELL
000 WWHW70 PHFO 260143 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST WED APR 25 2007 ...THE STRONG HIGH PRESSURE RIDGE IS WEAKENING SUBSTANTIALLY AND SO HAVE WINDS ON HALEAKALA SUMMIT. HIZ022-026-260245- /O.CAN.PHFO.WI.Y.0022.000000T0000Z-070426T0400Z/ HALEAKALA SUMMIT-KOHALA- 343 PM HST WED APR 25 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO NEAR 20 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 22, 8:30 PM HST, 6 hours 22 minutes earlier.
Area forecast discussion, Apr 22, 8:30 PM HST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN APR 22 2007 .SYNOPSIS... A STRONG HIGH PRESSURE SYSTEM IS MOVING TO THE NORTH OF THE ISLANDS. BY MONDAY NIGHT THIS WILL BOOST THE CURRENT MODERATE STRENGTH TRADE WINDS UP TO THE FRESH CATEGORY WHICH IS IN THE 20 TO 25 MPH RANGE. TRADE WIND SHOWERS WILL ALSO INCREASE SOMEWHAT DURING THIS BREEZY PERIOD LASTING INTO WEDNESDAY. TRADES WILL WEAKEN AFTER THURSDAY. && .DISCUSSION... LITTLE CHANGE IN PREVIOUS FORECAST THINKING. AFTERNOON BALLOON SOUNDINGS RATHER DRY BUT SATELLITE IMAGERY SHOWS ISOLATED SHOWERS MOVING ONTO ISLANDS IN THE TRADE FLOW AND ALSO A FEW AREAS OF SCATTERED SHOWERS. PERIOD OF MAXIMUM TRADE WINDS WOULD BE MONDAY NIGHT INTO TUESDAY WHEN THE HIGH PRESSURE CELL IS TO THE NORTH NORTHEAST OF THE STATE. MODELS INDICATE A BELT OF STRONG EASTERLY WINDS ALOFT INCREASING OVER MAUI MONDAY MORNING AND SPREADING TO THE BIG ISLAND...ALTHOUGH SLIGHTLY WEAKER...MONDAY NIGHT. WILL LIKELY ISSUE WIND ADVISORY FOR HALEAKALA SUMMIT FOR MONDAY MORNING ONSET OF WINDS AND AN ADVISORY FOR BIG ISLAND SUMMITS COULD ALSO BE ISSUED THIS AFTERNOON. .PREVIOUS DISCUSSION 4 PM SUNDAY BY THURSDAY...THE STRONG HIGH TO OUR NORTH WILL BE PUSHED EASTWARD IN THE FACE OF AN ADVANCING TROUGH. WHILE THIS TROUGH WILL NOT APPROACH KAUAI UNTIL SUNDAY...THE SLACKENING PRESSURE GRADIENT WILL CAUSE WINDS TO DECREASE FROM THURSDAY INTO NEXT WEEKEND. HOWEVER...WE WILL STILL BE IN TRADE FLOW SO THE TRADE WIND WEATHER PATTERN MAY HOLD ON LONGER THAN MIDWEEK. LONG RANGE POPS...SKY AND WEATHER GRIDS MAY NEED TO BE REVISITED IF FUTURE MODEL RUNS SHOW THE ONSET OF A CONVECTIVE PATTERN LATE NEXT WEEK. && .MARINE... SMALL CRAFT ADVISORIES WILL ENCOMPASS ALL COASTAL WATERS BY MONDAY MORNING. MAALAEA BAY WILL ALSO BE INCLUDED IN NEXT ISSUANCE OF COASTAL WATERS FORECAST. THE LARGE NORTHWEST SWELL IS ALREADY PASSING THE BUOY NORTHWEST OF KAUAI AND WILL REACH KAUAI AND OAHU EARLY MONDAY MORNING AND THE BIG ISLAND MONDAY MIDDAY OR AFTERNOON. STRONG TRADE WINDS MAY REQUIRE ISSUANCE OF HIGH SURF ADVISORY FOR EAST FACING SHORES BY TUESDAY MORNING DUE TO ROUGH SHORT PERIOD TRADE WIND SWELL. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WATERS AROUND KAUAI AND OAHU...KAIWI AND ALENUIHAHA CHANNELS...AND BIG ISLAND SOUTHEAST WATERS THROUGH EARLY WEDNESDAY MORNING...AND ADDITIONALLY OVER ALL REMAINING COASTAL WATERS BY 4 AM MONDAY. HIGH SURF ADVISORY NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH EARLY TUESDAY MORNING. HIGH SURF ADVISORY NORTH FACING SHORES OF MAUI THROUGH EARLY TUESDAY MORNING. HIGH SURF ADVISORY NORTH AND WEST FACING SHORES OF THE BIG ISLAND FROM 4 AM HST MONDAY MORNING THROUGH EARLY TUESDAY MORNING. && HOAG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:49 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 72 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.